Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 41, NWS Austin/San Antonio, TX

October 24, 2019Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 24, 2019, 8:50 PM CDT for Bexar County, Texas. It was in force for 5 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2019, 8:50 PM CDT (01:50 UTC)
Expired
Oct 25, 2019, 1:45 AM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 9:07 PM CDTFLASH FLOOD3 Ese Helotes, TXWATER RESCUE BY SAFD AT 11700 S. HAUSMAN RD.
Oct 24, 9:10 PM CDTFLASH FLOOD4 W Shavano Park, TXCORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4 W SHAVANO PARK. WATER RESCUE BY SAFD AT N. LOOP 1604 AND JOHN PEACE BLVD.
Oct 24, 9:10 PM CDTFLASH FLOOD4 W Shavano Park, TXWATER RESCUE BY SAFD AT N. LOOP 1604 AND JOHN PEACE BLVD.
Oct 24, 9:14 PM CDTFLASH FLOOD2 N Balcones Heights, TXWATER RESCUE BY SAFD AT I-10 AND CALLAGHAN RD.
Oct 24, 9:17 PM CDTFLASH FLOOD3 S The Dominion, TXWATER RESCUE BY SAFD ON LA CANTERA TERRACE.
Oct 24, 9:29 PM CDTFLASH FLOOD2 Ssw Shavano Park, TXWATER RESCUE BY SAFD AT 11920 ORSINGER LN.
Oct 24, 9:42 PM CDTFLASH FLOOD2 Wnw Castle Hills, TXWATER RESCUE BY SAFD AT VANCE JACKSON RD. AND DREAMLAND DR.
Oct 24, 10:03 PM CDTFLASH FLOOD2 Sse Hill Country Vill, TXWATER RESCUE BY SAFD AT SALADO CREEK GREENWAY NORTH NEAR HWY 281 AND MALTSBERGER LN.
Oct 24, 10:15 PM CDTFLASH FLOOD2 N Windcrest, TXEMERGENCY MANAGER REPORTS I-35 IS CLOSED IN BOTH DIRECTIONS WITH THREE FEET OF WATER OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2019-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2019-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

096 
WGUS54 KEWX 250150
FFWEWX
TXC029-250445-
/O.NEW.KEWX.FF.W.0041.191025T0150Z-191025T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
850 PM CDT Thu Oct 24 2019

The National Weather Service in Austin San Antonio has issued a

* Flash Flood Warning for...
  Northwestern Bexar County in south central Texas...

* Until 1145 PM CDT.

* At 849 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is ongoing or
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets, and underpasses.

* Some locations that will experience flooding include...
  San Antonio, Universal City, Live Oak, Selma, San Antonio Int
  Airport, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
  Hollywood Park, Cross Mountain, Timberwood Park, Leon Springs, The
  Dominion, Government Canyon State Natural Area, Castle Hills,
  Balcones Heights, Hill Country Village, Grey Forest and San
  Geronimo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
      2974 9861 2976 9855 2974 9853 2974 9845
      2971 9843 2975 9841 2972 9838 2973 9835
      2972 9834 2970 9838 2967 9838 2965 9834
      2962 9834 2960 9831 2955 9829 2945 9880

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

YB
4 follow-up statements
094 
WGUS74 KEWX 250257
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
957 PM CDT Thu Oct 24 2019

TXC029-250445-
/O.CON.KEWX.FF.W.0041.000000T0000Z-191025T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-
957 PM CDT Thu Oct 24 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHWESTERN BEXAR COUNTY...

At 955 PM CDT, gauge reports indicated thunderstorms producing heavy 
rain across the warned area. Over 5 inches of rain have fallen. 
Flash flooding is ongoing or expected to begin shortly. Multiple 
reports of high water rescues in northern Bexar County.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets, and underpasses.

Some locations that will experience flooding include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
Hollywood Park, Cross Mountain, Timberwood Park, Leon Springs, The
Dominion, Government Canyon State Natural Area, Castle Hills,
Balcones Heights, Hill Country Village, Grey Forest and San Geronimo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
      2974 9861 2976 9855 2974 9853 2974 9845
      2971 9843 2975 9841 2972 9838 2973 9835
      2972 9834 2970 9838 2967 9838 2965 9834
      2962 9834 2960 9831 2955 9829 2945 9880

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

YB
851 
WGUS74 KEWX 250306
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1006 PM CDT Thu Oct 24 2019

TXC029-250445-
/O.CON.KEWX.FF.W.0041.000000T0000Z-191025T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-
1006 PM CDT Thu Oct 24 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHWESTERN BEXAR COUNTY...

At 1002 PM CDT, law enforcement reported flooding in northeast Bexar 
County. Over 5 inches of rain have fallen. Flash flooding is already 
occurring. All main lanes of I-35 are being closed at O'connor Road 
with 3 feet of water over the road.


HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Law enforcement.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets, and underpasses.

Some locations that will experience flooding include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
Hollywood Park, Cross Mountain, Timberwood Park, Leon Springs, The
Dominion, Government Canyon State Natural Area, Castle Hills,
Balcones Heights, Hill Country Village, Grey Forest and San Geronimo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
      2974 9861 2976 9855 2974 9853 2974 9845
      2971 9843 2975 9841 2972 9838 2973 9835
      2972 9834 2970 9838 2967 9838 2965 9834
      2962 9834 2960 9831 2955 9829 2945 9880

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

YB
176 
WGUS54 KEWX 250425
FFWEWX
TXC029-250645-
/O.EXT.KEWX.FF.W.0041.000000T0000Z-191025T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1125 PM CDT Thu Oct 24 2019

The National Weather Service in Austin San Antonio has extended the

* Flash Flood Warning for...
  Northwestern Bexar County in south central Texas...

* Until 145 AM CDT.

* At 1123 PM CDT, emergency management reported heavy rain falling 
  across the warned area. Over 5 inches of rain have fallen. Flash 
  flooding is already occurring. Reports of ongoing water rescues 
  are still coming in. Multiple highway closures are still in effect.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Emergency management.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets, and underpasses.

* Some locations that will experience flooding include...
  San Antonio, Universal City, Live Oak, Selma, San Antonio Int
  Airport, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
  Hollywood Park, Cross Mountain, Timberwood Park, Leon Springs, The
  Dominion, Government Canyon State Natural Area, Castle Hills,
  Balcones Heights, Hill Country Village, Grey Forest and San
  Geronimo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
      2974 9861 2976 9855 2974 9853 2974 9845
      2971 9843 2975 9841 2972 9838 2973 9835
      2972 9834 2970 9838 2967 9838 2965 9834
      2962 9834 2960 9831 2955 9829 2945 9880

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

YB
358 
WGUS74 KEWX 250644
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
144 AM CDT Fri Oct 25 2019

TXC029-250653-
/O.EXP.KEWX.FF.W.0041.000000T0000Z-191025T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-
144 AM CDT Fri Oct 25 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN BEXAR COUNTY WILL EXPIRE
AT 145 AM CDT...

Although light rain will continue the heavy rain has ended. Area 
creeks and streams have begun to recede. Flooding is no longer 
expected to pose a threat. Please continue to heed any remaining 
road closures.

LAT...LON 2969 9881 2972 9878 2972 9874 2975 9865
      2974 9861 2976 9855 2974 9853 2974 9845
      2971 9843 2975 9841 2972 9838 2973 9835
      2972 9834 2970 9838 2967 9838 2965 9834
      2962 9834 2960 9831 2955 9829 2945 9880

$$

AAT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 8:44 PM CDT, 6 minutes earlier.

Area forecast discussion, Oct 24, 8:44 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
844 PM CDT Thu Oct 24 2019

.UPDATE...
The front has moved across I-35 and stretches from near Taylor to
San Antonio to Eagle Pass. Storms along the front continue to be
strong with locally heavy rain. The heaviest rain thus far has been
in the South Austin and Buda area. The front will continue to push to
the southeast taking the storms to the Coastal Plains. Some storms
could be strong with gusty winds and produce locally heavy rain.

&&

.PREV DISCUSSION... /ISSUED 629 PM CDT Thu Oct 24 2019/

AVIATION...
A strong cold front is currently progressing across the area and has
already passed over KDRT. Scattered to widespread thunderstorms are
ongoing ahead and along the front with both the AUS and SAT under an
Airport Weather Warning for lighting within 5 miles. Winds will be
gusty behind the front gusting up to 35 kts from the north. The front
will approach the I-35 terminals within the next couple of hours.
Showers and thunderstorms will continue along and slightly behind the
front, before clearing all terminals early tomorrow morning.

PREV DISCUSSION... /ISSUED 310 PM CDT Thu Oct 24 2019/

SHORT TERM (Tonight through Friday Night)...
At 3PM the cold front was just south of a Brady to Sonora line with
the dry line pushing into far northwest Val Verde County. As
mentioned in the morning update, the 12Z HREF guidance has converged
nicely on the timing of the front and convective evolution across the
area.

Capping has almost completely eroded and SPC mesoanalysis reveals
MLCAPE of around 1500-2000 J/kg developing through portions of the
southern Edwards Plataea and northwest Hill Country. We expect
additional shower and storm development through the late afternoon
across this region as forcing from the front arrives and overtakes
the dryline. Initially some storms could produce small to marginally
severe hail in addition to stronger downdrafts producing gusty winds.
Guidance is in agreement with a line of storms evolving this evening
into the remainder of the Hill Country and I-35 corridor trailing
all the way back to the Rio Grande. There still could be a window for
strong to marginally severe storms up through the I-35 corridor,
before updrafts begin to get undercut by the cold pool.

However, the main threat as the storms develop into portions of the
southeast Hill Country and urban areas of the I-35 corridor will be
heavy rainfall. Rainfall rates could lead to localized areas of flash
flooding concerns. A widespread 1-2 inches of rainfall is indicated
across this region. However, convective allowing and global models
have been consistent with indicating pockets of 3-4 inches. Where
these pockets occur is difficult to pinpoint, but will likely be the
locations for the potential for flooding.

Hi resolution and global models have trended more progressive with
the rain ending west to east early Friday morning, and so has our
forecast, as dry slotting around the base of the mid and upper level
low occurs across South Central Texas.

A Wind Advisory has been issued for post frontal winds. Initially a
strong surge of wind is forecast to develop down the Rio Grande and
portions of the I-35 corridor behind the front this evening, then a
little more widespread mid morning through early afternoon on Friday.
Sustained winds of 20-30 mph are expected, with some locations
seeing gusts around 35-40 mph.

Much cooler on Friday with high temperatures tricky. The NAM12
is colder and slower clearing out the cloud cover versus the global
models. Generally mid an upper 50s are forecast through the Hill
Country and Central Texas with low to mid 60s elsewhere, however the
gusty north winds will make it feel cooler.

Winds gradually subside late in the day on Friday, with lows by
Saturday morning into the 40s for most locations, and even upper 30s
across portions of the Hill Country.

LONG TERM (Saturday through Thursday)...
Another upper level trough is forecast to develop across the western
CONUS on Sunday and move east through the southern Rockies and into
the Plains on Monday. A warming trend is expected across the area
over the weekend. This some disagreement still in the models on
whether a weak, dry frontal boundary will make it into the area on
Monday, with the GFS indicating a passage but the 12Z ECMWF not
indicating the weak front until Tuesday. Global models do agree on a
stronger front for Wednesday, however the GFS is dry while the ECMWF
and Canadian develop precip along and behind.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              48  59  46  70  48 / 100  20  -    0   0
Austin Bergstrom Intl Airport  49  60  45  70  46 / 100  20  -    0   0
New Braunfels Muni Airport     48  64  44  71  46 / 100  10  -    0   0
Burnet Muni Airport            44  56  41  68  45 / 100  10  -    0   0
Del Rio Intl Airport           46  65  41  76  47 /  50  -   -    0   0
Georgetown Muni Airport        46  58  43  69  46 / 100  20  10   0   0
Hondo Muni Airport             47  65  43  74  46 / 100  -   -    0   0
San Marcos Muni Airport        47  60  44  71  45 / 100  10  -    0   0
La Grange - Fayette Regional   52  61  46  70  46 / 100  20  -   -    0
San Antonio Intl Airport       49  63  46  71  49 / 100  10  -    0   0
Stinson Muni Airport           50  65  46  71  48 / 100  10  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 PM CDT Friday for Atascosa-Bandera-Bastrop-
Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-
Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-
Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-
Williamson-Wilson-Zavala.

&&

Aviation...YB/04
Short-Term/Long-Term...05/AAT
Public Service/Data Collection...BMW
Hazardous weather outlook, Oct 24, 3:18 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
318 PM CDT Thu Oct 24 2019

TXZ171>173-183>194-202>209-217>225-228-252030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
318 PM CDT Thu Oct 24 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Scattered showers and thunderstorms will develop through the
northern Hill Country and northern Rio Grande this afternoon,
developing into a line of showers and thunderstorms through the
remainder of the Hill Country and I-35 corridor late afternoon
and evening . The line of storms is forecast to push into the
Coastal Plains late evening and overnight.

Some storms could become strong to severe through the late
afternoon and evening, producing hail up to the sized of quarters
and wind gusts to 60 mph. In addition, locally heavy rainfall is
forecast over the Hill Country, I-35 corridor, and eastward.
Rainfall rates could lead to pockets of flash flooding, especially
over portions of the Hill Country and urban areas of the I-35
corridor.

In the wake of the cold front, strong northerly winds are
expected tonight through mid afternoon on Friday. Sustained winds
of 20 to 30 mph sustained winds and gusts in some areas between
35 to 40 mph are forecast. A Wind Advisory has been issued.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sustained winds of 20 to 30 mph sustained winds and gusts in some
areas between 35 to 40 mph are forecast on Friday. A Wind
Advisory has been issued.

Elevated to near critical fire weather conditions are possible
Friday afternoon across western Val Verde County, where little
rain is expected tonight and gusty winds and low relative humidity
develop.

No additional hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to reports any hail, wind damage, or heavy
rainfall and flooding reports.

In the hours before

Special weather statement, Oct 24, 7:53 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
753 PM CDT Thu Oct 24 2019

TXZ191-206>208-250145-
Guadalupe TX-Comal TX-Caldwell TX-Hays TX-
753 PM CDT Thu Oct 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
SOUTHEASTERN HAYS...NORTHWESTERN GUADALUPE AND SOUTHEASTERN COMAL
COUNTIES UNTIL 845 PM CDT...

At 752 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mustang Ridge to near San Marcos to 6
miles west of New Braunfels. Movement was east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Kyle, Seguin, Cibolo, Lockhart,
Canyon Lake, Garden Ridge, McQueeney, Martindale, Marion, Uhland,
Santa Clara, Niederwald, Staples, Geronimo, Zorn, Maxwell and
Reedville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2991 9756 2952 9816 2972 9834 3003 9790
      3001 9781
TIME...MOT...LOC 0052Z 306DEG 21KT 3004 9762 2984 9793 2971 9823

PLATT
Local storm report, Oct 24, 7:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     FLASH FLOOD      2 SE SUNSET VALLEY      30.20N 97.78W
10/24/2019                   TRAVIS             TX   FIRE DEPT/RESCUE

            WATER RESCUE BY AUSTIN FD AT 700 BLOCK OF
            TURTLE CREED BLVD.

&&

BF
Local storm report, Oct 24, 7:59 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     FLASH FLOOD      2 SE SUNSET VALLEY      30.20N 97.78W
10/24/2019                   TRAVIS             TX   FIRE DEPT/RESCUE

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
            SE SUNSET VALLEY. WATER RESCUE BY AUSTIN FD
            AT 700 BLOCK OF TURTLE CREEK BLVD.

&&

BF
Local storm report, Oct 24, 8:07 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     FLASH FLOOD      3 SSW AUSTIN            30.24N 97.76W
10/24/2019                   TRAVIS             TX   FIRE DEPT/RESCUE

            WATER RESCUE BY AUSTIN FD AT S 1ST ST. AND
            W. OLTORF ST. REPORT OF SEVERAL CARS IN THE
            WATER.

&&

BF
Local storm report, Oct 24, 8:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 PM CDT THU OCT 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     FLASH FLOOD      2 NE SAN LEANNA         30.17N 97.80W
10/24/2019                   TRAVIS             TX   FIRE DEPT/RESCUE

            WATER RESCUE BY AUSTIN FD AT 400 BLOCK OF W.
            SLAUGHTER LN. ONE PERSON RESCUED FROM
            VEHICLE STUCK IN WATER.

&&

BF
Special weather statement, Oct 24, 8:24 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
824 PM CDT Thu Oct 24 2019

TXZ218-219-228-250215-
Frio TX-Dimmit TX-Zavala TX-
824 PM CDT Thu Oct 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR DIMMIT...ZAVALA AND WESTERN FRIO
COUNTIES UNTIL 915 PM CDT...

At 824 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Frio Town to near Loma
Vista to 12 miles southwest of Carrizo Hill. Movement was east at 20
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, La Pryor, Batesville,
Asherton, Chula Vista-River Spur, Washer, Las Colonias, Winter Haven,
Brundage, Carrizo Hill, Loma Vista, Gilson Groves, Catarina, Las
Vegas and Frio Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2908 9924 2859 9942 2821 9965 2836 10006
      2908 9988
TIME...MOT...LOC 0124Z 279DEG 17KT 2906 9942 2869 9965 2836 9995

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:00 PM CDTSpecial Weather StatementEWXTravis, Williamson45 min
Oct 24, 7:02 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Oct 24, 7:13 PM CDTAreal Flood AdvisoryEWXComal, Hays3 hr
Oct 24, 7:22 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Oct 24, 7:22 PM CDTSpecial Weather StatementEWXMedina38 min
Oct 24, 7:35 PM CDTSpecial Weather StatementEWXTravis40 min
Oct 24, 7:44 PM CDTSpecial Weather StatementEWXMaverick46 min
Oct 24, 7:45 PM CDTFlash Flood Warning Considerable damage threatEWXHays, Travis6 hr
Oct 24, 7:48 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis57 min
Oct 24, 7:53 PM CDTSpecial Weather StatementEWXGuadalupe52 min
Oct 24, 7:54 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Oct 24, 8:18 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell3 hr
Oct 24, 8:24 PM CDTSpecial Weather StatementEWXDimmit, Zavala51 min
Oct 24, 9:03 PM CDTSpecial Weather StatementEWXFrio57 min
Oct 24, 10:13 PM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays3 hr
Oct 24, 10:43 PM CDTRiver Flood WarningEWXBexar111 min
Oct 24, 11:01 PM CDTRiver Flood WarningEWXTravis74 min

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.